# SDR ASOA98028

- Difficulty date: April 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N229AS
- Make and model: Emb EMB-120RT
- Aircraft serial: 120042
- System (JASC): 2210 · Autopilot System
- Part: Switch
- Part number: 992226E118096
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON DEPARTURE ATL-TLH, CREW OBSERVED ELECTRICAL SMOKE COMING FROM THE GLARESHIELD PANEL IN THE VICINITY OF THE AUTOPILOT TRANSFER BUTTON.  CREW DECLARED AN EMERGENCY AND RETURNED TO ATL WHERE LANDING WAS MADE SAFELY AND WITHOUT FURTHER INCIDENT.  ATL MAINTENANCE REMOVED AND REPLACED THE AUTOPILOT TRANSFER SWITCH.  OPERATIONAL CHECKS WERE GOOD AND THE AIRCRAFT WAS RELEASED FOR FURTHER SERVICE.  (M)
